Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On Boolean algebras of projections and scalar-type spectral operators


Author: W. Ricker
Journal: Proc. Amer. Math. Soc. 87 (1983), 73-77
MSC: Primary 47B40; Secondary 47D30
DOI: https://doi.org/10.1090/S0002-9939-1983-0677235-6
MathSciNet review: 677235
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the weakly closed operator algebra generated by an equicontinuous $ \sigma $-complete Boolean algebra of projections on a quasi-complete locally convex space consists entirely of scalar-type operators. This extends W. Badé's well-known theorem that the same assertion is valid for Banach spaces; however, the technique of proof here differs from his method, which extends only to metrizable spaces.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B40, 47D30

Retrieve articles in all journals with MSC: 47B40, 47D30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0677235-6
Keywords: Closed measure, spectral measure, scalar-type spectral operator, Boolean algebra of projections
Article copyright: © Copyright 1983 American Mathematical Society